Evidence map›Paper›PMID 41883558›Full record

ArticleToxicology reports2026

When herbal supplements cause heart problems: Clinical case report and forensic toxicological analysis.

Theresa Theuer, Katrin Faber, Lisa Oberli, Thomas Schweingruber, Marie-Alice Fraiture, Nancy Roosens, Adrian Kindler, Alain Rudiger, Roman Leist, Celine Vanhee

Erratum issuedAbstract readCase Reports
In one paragraph

Article in Toxicology reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. An erratum has been issued. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

5 · Who and what money

Authors and funding

10 authors.

Theresa TheuerDepartment of Internal Medicine, Zuger Kantonsspital, Landhausstrasse 11, Baar 6340, Switzerland.
Katrin FaberNational Poisons Centre, Tox Info Suisse, Associated Institute of the University of Zürich, Freiestrasse 16, Zürich 8032, Switzerland.
Lisa OberliDepartment of Cardiology, Spital Limmattal, Urdorferstrasse 100, Schlieren 8952, Switzerland.
Thomas SchweingruberEmergency Department, Spital Limmattal, Urdorferstrasse 100, Schlieren 8952, Switzerland.
Marie-Alice FraitureService of Transversal Activities in Applied Genomics (TAG), Sciensano, rue Juliette Wytsman 14, Brussels 1050, Belgium.
Nancy RoosensService of Transversal Activities in Applied Genomics (TAG), Sciensano, rue Juliette Wytsman 14, Brussels 1050, Belgium.
Adrian KindlerSwissmedic, Hallerstrasse 7, Bern 3012, Switzerland.
Alain RudigerDepartment of Internal Medicine, Spital Limmattal, Urdorferstrasse 100, Schlieren 8952, Switzerland.
Roman LeistSwissmedic, Hallerstrasse 7, Bern 3012, Switzerland.
Celine VanheeService of Medicines and Health Products, Sciensano, rue Juliette Wytsman 14, Brussels 1050, Belgium.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

The global expansion of travel and online supplement markets has eliminated traditional geographic barriers to toxic plant exposures. We report a case of a 42-year-old female presenting with digoxin-like intoxication symptoms, including nausea, vomiting, and hypotension. Electrocardiography revealed sinus bradycardia (51/min), first-degree AV block, and downsloping ST-segment depressions with reverse tick morphology. Upon further comprehensive anamnesis, the patient revealed the consumption of a weight-loss supplement labeled as "Tejocote root" (

Indexed as

Cardiac glycosidesDigoxin-like toxicityDNA barcodingHerbal supplementsLiquid chromatographyMass spectroscopy

Identifiers

PMID41883558
PMCPMC13010394

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.